Tennessee, 2003

Hail in Tennessee, April 6, 2003

April 6, 2003 · NWS OHX · 5 events in 4 counties and zones

5 hail, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
5

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Nashville, TN wrote its last area forecast discussion before the first event at Apr 6, 8:44 AM CST, 3 hours 11 minutes earlier.

Area forecast discussion, Apr 6, 8:44 AM CST, 3 hours 11 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NASHVILLE TN
940 PM CDT SUN APR 6 2003

HAVE UPDATED ZONES TO CLEAN UP WORDING AND TO MENTION A FEW STORMS
COULD BE SEVERE FOR REMAINDER OF TODAY. ALSO BUMPED UP POPS A TAD.

ALSO UPDATED HWO TO MENTION SEVERE FOR TODAY AND TO BEEF UP TONIGHT
FOR SEVERE CONCERNS AND HEAVY RAINFALL POTENTIAL. SELS HAS SOUTHWEST
CORNER OF MID STATE CLIPPED IN MODERATE RISK AREA THROUGH 12Z
MONDAY.

.BNA...NONE.

BOYD
01
Hazardous weather outlook, Apr 6, 8:07 AM CST, 3 hours 48 minutes before
TNZ005>011-022>034-056>066-075>080-093>097-071130-

HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NASHVILLE TN
907 AM CDT SUN APR 6 2003

THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE.

.DAY ONE...TODAY AND TONIGHT

SHOWERS AND THUNDERSTORMS WILL DEVELOP ACROSS MIDDLE TENNESSEE
THIS MORNING AND CONTINUE INTO THE AFTERNOON AS A WARM FRONT MOVES
NORTHWARD INTO SOUTHERN MIDDLE TENNESSEE. AN INCREASINGLY MOIST AND
UNSTABLE AIRMASS WILL RESULT. THERE IS A SLIGHT RISK OF THUNDERSTORMS
BECOMING SEVERE TODAY...BUT MORE LIKELY TONIGHT.

ALONG WITH THE SLIGHT RISK OF SEVERE THUNDERSTORMS THE POTENTIAL
FOR HEAVY RAINFALL WILL EXIST TONIGHT AS A STRONG STORM SYSTEM
APPROACHES. DAMAGING WINDS AND LARGE HAIL WILL BE THE MAIN CONCERN.
RAINFALL WILL BE HEAVY AT TIMES TONIGHT WITH LOCALIZED FLOODING
POSSIBLE.

RESIDENTS OF MIDDLE TENNESSEE SHOULD STAY TUNED FOR ADDITIONAL
INFORMATION CONCERNING THIS DEVELOPING WEATHER SITUATION.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

MONDAY MORNING...WITH THE PASSING FRONTAL SYSTEM A FEW STORMS COULD
BE SEVERE ALONG WITH POTENTIALLY HEAVY RAINS.

.SPOTTER INFORMATION STATEMENT...

TODAY...TONIGHT AND MONDAY MORNING...ACTIVATION OF SPOTTER GROUPS...
HAM RADIO OPERATORS AND EMERGENCY MANAGERS MAY BE NEEDED.

BOYD
01

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

5 hail. Local standard time, as filed.

Hail, Cumberland

When
April 6, 11:55 AM CST
Where
Cumberland County, 9 mi NE of Crossville
Measured
0.75 in hail
Reported by
TRAINED SPOTTER
Coordinates
36.033, -84.917

Spotter reported penny size hail at Fairfield Glade.

Hail, Cheatham

When
April 6, 12:06 PM CST
Where
Cheatham County, Ashland City
Measured
1 in hail
Reported by
TRAINED SPOTTER
Coordinates
36.283, -87.067

Trained spotter reported quarter size hail.

Hail, Davidson

When
April 6, 12:30 PM CST
Where
Davidson County, Lakewood
Measured
0.75 in hail
Reported by
NWS EMPLOYEE(OFF DUTY)
Coordinates
36.250, -86.633

NWS employee reported penny size hail.

Hail, Dickson

When
April 6, 12:35 PM CST
Where
Dickson County, Charlotte
Measured
0.88 in hail
Reported by
LAW ENFORCEMENT
Coordinates
36.183, -87.333

Law enforcement reported nicklel size hail.

Hail, Davidson

When
April 6, 1:55 PM CST
Where
Davidson County, Goodlettsville
Measured
0.75 in hail
Reported by
NWS EMPLOYEE(OFF DUTY)
Coordinates
36.317, -86.717

NWS employee reported penny size hail.

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Tennessee in 2003Every state in 2003This day in weather historyWarnings in Tennessee, April 2003

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5350667, 5350668, 5350997, 5350998, 5350999.